Alert archive / Idaho / Wind Advisories in 2017

Wind Advisory 1, NWS Pocatello, ID

February 5, 2017

NWS Pocatello, ID issued this wind advisory at Feb 5, 2017, 1:58 PM MST. It took effect at Feb 6, 2017, 1:00 PM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2017, 1:58 PM MST (20:58 UTC)
In effect from
Feb 6, 2017, 1:00 PM MST
Expired
Feb 6, 2017, 6:41 PM MST
In force
6 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

447 
WWUS75 KPIH 052058
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
158 PM MST SUN FEB 5 2017


IDZ020-061200-
/O.NEW.KPIH.WI.Y.0001.170206T2000Z-170207T0500Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF IDAHO FALLS AND REXBURG
158 PM MST SUN FEB 5 2017

...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY, WHICH IS IN EFFECT FROM 1 PM TO 10 PM MST MONDAY. 

* IMPACTS/TIMING...STRONG AND GUSTY CROSS WINDS DEVELOPING MONDAY
  AFTERNOON ON US ROUTE 20 BETWEEN IDAHO FALLS AND ARCO...ALSO ON
  STATE ROUTE 33 BETWEEN REXBURG AND MUD LAKE. WINDS WILL DIMINISH
  AFTER 10 PM MST.

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* LOCATIONS...THE UPPER SNAKE RIVER PLAIN INCLUDING THE CITIES OF
  IDAHO FALLS AND REXBURG...AND INTERSTATE 15 FROM IDAHO FALLS
  NORTH TO DUBOIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
4 follow-up statements
598 
WWUS75 KPIH 060918
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
218 AM MST MON FEB 6 2017


IDZ020-062200-
/O.CON.KPIH.WI.Y.0001.170206T2000Z-170207T0500Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF IDAHO FALLS AND REXBURG
218 AM MST MON FEB 6 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM MST THIS EVENING...

* IMPACTS/TIMING...STRONG AND GUSTY CROSS WINDS WILL DEVELOP THIS
  AFTERNOON AND LAST INTO THE EVENING. THIS WILL ESPECIALLY AFFECT
  LARGER VEHICLES TRAVELING ON I-15...U-S 20...IDAHO 22 AND 33.

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* LOCATIONS...IDAHO FALLS...ROBERTS...MUD LAKE...THE INL
  COMPLEX...ARCO AND REXBURG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
090 
WWUS75 KPIH 061850
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1150 AM MST MON FEB 6 2017


IDZ020-070500-
/O.CON.KPIH.WI.Y.0001.170206T2000Z-170207T0500Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF IDAHO FALLS AND REXBURG
1150 AM MST MON FEB 6 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING...

* IMPACTS/TIMING...STRONG AND GUSTY CROSS WINDS WILL DEVELOP 
  THIS AFTERNOON AND LAST INTO THE EVENING. THIS WILL ESPECIALLY 
  AFFECT LARGER VEHICLES TRAVELING ON I-15...U-S 20...IDAHO 22 
  AND 33. 

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* LOCATIONS...IDAHO FALLS...ROBERTS...MUD LAKE...THE INL 
  COMPLEX...ARCO AND REXBURG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
055 
WWUS75 KPIH 070031
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
531 PM MST MON FEB 6 2017


IDZ021-070500-
/O.EXA.KPIH.WI.Y.0001.000000T0000Z-170207T0500Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITY OF POCATELLO
531 PM MST MON FEB 6 2017

...WIND ADVISORY IN EFFECT UNTIL 10 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY, WHICH IS IN EFFECT UNTIL 10 PM MST THIS EVENING. 

* IMPACTS/TIMING...STRONG AND GUSTY CROSS WINDS WILL DEVELOP THIS
  AFTERNOON AND LAST INTO THE EVENING. THIS WILL ESPECIALLY AFFECT
  LARGER VEHICLES TRAVELING ON I-15.

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS AROUND 50 MPH.

* LOCATIONS...AMERICAN FALLS...POCATELLO...FORT HALL...BLACKFOOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. GUSTS 
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING 
DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA 
CAUTION.

&&

$$

IDZ020-070500-
/O.CON.KPIH.WI.Y.0001.000000T0000Z-170207T0500Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF IDAHO FALLS AND REXBURG
531 PM MST MON FEB 6 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING...

* IMPACTS/TIMING...STRONG AND GUSTY CROSS WINDS WILL DEVELOP THIS
  AFTERNOON AND LAST INTO THE EVENING. THIS WILL ESPECIALLY AFFECT
  LARGER VEHICLES TRAVELING ON I-15...U-S 20 AND 26...IDAHO 22 
  AND 33. 

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS AROUND 50 MPH.

* LOCATIONS...IDAHO FALLS...ROBERTS...MUD LAKE...THE INL 
  COMPLEX...ARCO AND REXBURG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
598 
WWUS75 KPIH 070141
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
641 PM MST MON FEB 6 2017


IDZ020-021-070500-
/O.UPG.KPIH.WI.Y.0001.000000T0000Z-170207T0500Z/
/O.NEW.KPIH.HW.W.0001.170207T0141Z-170207T0500Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF IDAHO FALLS, REXBURG, AND POCATELLO
641 PM MST MON FEB 6 2017

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND
WARNING, WHICH IS IN EFFECT UNTIL 10 PM MST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* IMPACTS/TIMING...VERY STRONG WINDS WILL IMPACT THE LOWER AND
  UPPER SNAKE RIVER PLAIN FROM AMERICAN FALLS NORTH TO IDAHO FALLS
  AND MUD LAKE THROUGH THE EVENING. THIS INCLUDES THE INL COMPLEX
  AND THE BULK OF THE ARCO DESERT.

* WINDS...SOUTHWEST WINDS OVER 35 MPH WITH GUSTS OVER 60 MPH WILL
  BE POSSIBLE THROUGH THE EVENING.

* LOCATIONS...AMERICAN FALLS...POCATELLO...FORT
  HALL...BLACKFOOT...INL COMPLEX...IDAHO FALLS AND MUD LAKE.

* OTHER IMPACTS...LOW VISIBILITY DUE TO BLOWING SNOW CAN BE
  EXPECTED WHERE SNOW PACK STILL EXISTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS 
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 5, 3:22 AM MST, 10 hours 36 minutes earlier.

Area forecast discussion, Feb 5, 3:22 AM MST, 10 hours 36 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
322 AM MST Sun Feb 5 2017

.SHORT TERM...Today through Monday Night. Warm weather continues
through tomorrow ahead of a pretty good cold front. Snow levels
this morning remain at 5000-6500ft in general. We've seen a few
pockets where the are between 4500-5000ft and closer to 7000ft
especially across portions of the central mountains. They will
fluctuate very little through this evening. We still rain and
snow, with higher amounts focused across the Sawtooths and higher
elevations closer to the Wyoming border. We will see a "lull" in
amounts today with anywhere from 0.5-3" in the mountains, with up
to 6" possible in the Sawtooths and mountains adjacent to
Yellowstone down through Pine Creek Pass. For the valleys, just
pockets of drizzle or light rain is on tap. Gusty winds are out
there this morning and will keep on blowing. Even with things
slowing down a bit today, we are going to keep the Winter Storm
Warnings going through tomorrow evening as things crank back up
later tonight. More widespread precipitation returns first across
western areas late this evening, quickly spreading east overnight.
Downslope will continue to limit moisture along the interstate
corridor and also for portions of the Upper Plain. East of the
Sawtooths we'll see downslope for most valley locations as
well. Snow levels will remain fairly steady overnight. For
tomorrow, precipitation will continue across the central mountains
and eastern highlands. However, we will likely see things dry out
a bit ahead of the front across the Snake Plain. Winds will be
increasing ahead of the front, and it looks like we might be need
a Wind Advisory for portions of the Plain because of this.
Temperatures/snow levels during the day may creep up actually
especially outside of the mountains around 500ft as well. The cold
front approaches later in the afternoon and sweeps across tomorrow
evening. We actually might see our first thunderstorms of 2017
believe it or not. Conditions quickly dry out behind the front
along with crashing snow levels. It looks like another 3-8" of
snow is coming for the mountains through tomorrow night. 8-12" is
possible around Pine Creek Pass north to near Island Park, and
another 10-18" for the Sawtooths. Rainfall will be interesting as
any real chance of higher amounts will be stronger showers or
storms tomorrow afternoon and evening. For more on potential
flooding, take a look a bit farther down at the Hydrology section
of this discussion.  Keyes

.LONG TERM...Tuesday through Sunday.

Tuesday is a mainly dry and somewhat cooler but not cold day across
the region as the cold front pushes most of the moisture into Utah.
Another system will arrive either Tuesday afternoon or Tuesday
night. GFS has been more consistent in advertising Tuesday evening
whereas ECMWF and NAM are more aggressive in bringing precipitation
back to the region during Tuesday afternoon. Might see some light
snow in the valleys with this initial push before it changes over to
rain or mostly rain on Wednesday. The initial push looks very wet
once again with the Central Idaho mountains and Eastern Highlands
receiving 4 to 8 inches between Tues night and Wednesday. The main
surge of moisture pushes east Wednesday but general wet flow will
persist on Wednesday bringing snow to the mountains and highlands
through Wed night. A cold front will arrive Thursday or Thursday
night which will help the moisture become widespread once again.
However, snow levels look very high for Thu and Thu night,
potentially above 7500 feet. Another cold front arrives Friday
bringing another round of widespread precipitation to the area with
snow levels sitting closer to 5500 feet. Some residual snow will
persist into Saturday before we finally get out of the wet pattern.

Valle

&&

.AVIATION...

All the moisture hanging around will continue the
threat for lower ceilings Today. Expect primarily vfr ceilings but
could see a few mvfr or ifr ceilings especially around
precipitation areas. Expect a more widespread area of
precipitation to arrive Tonight which may produce widespread lower
ceilings. Otherwise, somewhat brisk across the region once again
Today.

Valle

&&

.HYDROLOGY...Snowmelt will continue across eastern Idaho with
warm temperatures remaining in place. The latest data shows the
greatest potential for snowmelt across portions of the Lower
Plain, Magic Valley and valley southward to the Utah border.
Rainfall in general so far has been sparse, so rain on snow hasn't
been a huge player yet. There is a better chance of that with the
front tomorrow afternoon and evening, but we should also see
colder temperatures quickly ushering in behind it. The more wet
scenario could paint rainfall of 0.10-0.30" tomorrow. The more
likely scenario is much lower amounts and heavier rainfall more
isolated, but we will have to see how things develop. The Flood
Watch for Cassia and Oneida Counties continues since that is where
the higher snowmelt risk seems to be located. Keyes

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until 11 PM MST Monday for IDZ018-019-023-
025-031.

Flood Watch through this evening for IDZ022.

&&

Nearby

Wind Advisories in Idaho, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.